You're so kind to ask, Shmily.
I take 90 mgs of Armour. It was reduced from 120 mgs several months ago, when my pulse had become too fast. At my age - 56 - doc and I mutually decided my pulse probably ought to be slower. At that time, my FT3 was at 70% of the range, FT4 was at about 40%, and I felt really good there except for the occasional, slightly anxious feeling that a fast HR can cause.
Three months after the dose change, the FT3 had fallen to 30% of the range; FT4 to a mere 15%. The thing is, I should
feel like warmed-over death at these levels, but I don't feel awful. Then again, I never felt "awful" from low levels the way most women do. I'm now having some issues that are questionably thyroid-related, but maybe they aren't ... like shoulder stiffness, evening sleepiness, digestion seems a little slower, mild depression, slight weight gain. But any or all of these could also be the result of stressful life changes that would be hard on anyone, bad thyroid or not. Hubby is soon to retire, children aren't doing so well in their lives, etc. I'm just not a happy camper these days.
My TSH has run a constant .02 -.03 ever since I've been on first Synthroid and then Armour. It doesn't trouble my MD at all, thankfully. He watches FT4 and FT3, but he doesn't seem to have any firm thoughts about where they should be within a range. I think what he does is to look at where the levels are at the same time the patient reports feeling fine. Then, those
become the target levels.
I am considering asking him for more Armour at my next visit to see if it will help with these symptoms I'm having. (If it doesn't, then I'll know that I'm just a tired, crabby old lady...
) I'd like to add 15 mg. He may tell me that 15 mg is too little to have any effect; but I seem to be hypersensitive to most meds (which is why I think I need a smaller-than-average dose of Armour), so I think it could be just what I need without raising my pulse again. I'm fairly sure he'll be open to the idea.
helped me, Shmily... just by asking the question. Thank you.
Are you feeling any better with the Levoxyl addition? Or is it too soon to tell?